Hail, Leon
- When
- June 30, 1:50 PM EST
- Where
- Leon County, 3 mi NE of Tallahassee
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.481, -84.244
Quarter size hail was reported at the intersection of Miccosukee Road and Capital Circle NE.
Large hail and damaging winds affected the Tallahassee area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Large hail and damaging winds affected the Tallahassee area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 9:15 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT SAT JUN 30 2007 .DISCUSSION... THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE FROM THE WEST ATLANTIC...THROUGH SOUTH GEORGIA...THEN EXTENDING WESTWARD AND NORTHWESTWARD INTO ARKANSAS. A WAVY STATIONARY FRONT EXTENDS FROM THE KANSAS-OKLAHOMA BORDER TO VIRGINIA...BUT SHOULD HAVE NO IMPACT ON OUR WEATHER TODAY. ALONG THE AFOREMENTIONED RIDGE AXIS THERE IS A 1018 MB HIGH CENTERED AT DOTHAN ALABAMA AND ANOTHER 1018 MB HIGH CENTERED AT VALDOSTA GEORGIA. A LOCAL TELEVISION METEOROLOGIST POINTED OUT A SUBTLE WIND SHIFT BETWEEN THESE TWO HIGHS...WITH NORTHWEST WINDS WEST OF THIS SMALL SCALE TROUGH AND SOUTHWEST WINDS EAST OF THIS FEATURE. THE 06 UTC NAM HAS THIS FEATURE AND DOES GENERATE SOME SCATTERED DEEP MOIST CONVECTION IN SOUTH GEORGIA AND SOUTH ALABAMA EARLY THIS AFTERNOON...BUT IT IS UNCLEAR TO ME WHETHER OR NOT IT IS ASSOCIATED DIRECTLY WITH THIS TROUGH AS THE SURFACE CONVERGENCE IS PREDICTED TO BE VERY WEAK. TRYING TO TYPE THE SEA BREEZE REGIME TODAY (WHICH IS IMPORTANT IN MAKING A GOOD POP FORECAST) IS TRICKY AS THERE IS CONFLICTING INFORMATION. OUR 12 UTC KTAE SOUNDING SHOWED LIGHT NORTHWEST FLOW (AROUND 5 KT) FROM 1000-700 MB...BUT OUR LOCAL VAD WIND PROFILES INDICATE A NORTH TO NORTHWEST FLOW OF 10 TO 15 KNOTS. THERE ARE DIFFERENCES IN CLIMATOLOGY BETWEEN THESE 2 REGIMES (LIGHT VS. STRONG). LIGHT NORTHWEST FLOW USUALLY RESULTS IN MOST OF THE RAIN OCCURRING SOUTH OF I-10 AS THE FLOW PINS THE SEA BREEZE FRONT CLOSE TO THE COAST. THE STRONGER NORTHWEST FLOW TENDS TO RESULT IN MOST OF THE RAIN DEVELOPING IN SOUTH GEORGIA AND ALABAMA...AND ACROSS NORTH FLORIDA (AROUND CROSS CITY AND MAYO). IT IS HARD TO IGNORE THE VAD WIND PROFILES AND MODEL FORECASTS IN THIS CASE...SO WE THINK THE NORTHWEST FLOW OF 10 TO 15 KNOTS IS MORE ACCURATE. THE MODIFIED 12 UTC KTAE SOUNDING (WITH A SURFACE TEMP/DEWPOINT OF 95/68) SHOWS A LOT OF DRY AIR ABOVE 750 MB. THE MLCAPE IS 2600 J/KG. THE 06 UTC NUMERICAL GUIDANCE DID NOT INITIALIZE THIS DRY MID-UPPER TROPOSPHERIC AIR VERY WELL...AS THEY APPEAR TOO MOIST. THIS DRIER AIR ALOFT SHOULD PREVENT WIDESPREAD DEEP MOIST CONVECTION. WITH NO LARGE SCALE Q-G FORCING...THE TRIGGERS FOR DEEP MOIST CONVECTION WILL LIKELY COME FROM THE SEA BREEZE FRONT...AND POSSIBLY THE WEAK SURFACE TROUGH IN SOUTH GEORGIA. THE EARLY MORNING FORECAST PACKAGE HAS A POP OF 40 PERCENT FOR OUR WHOLE AREA...WHICH IS CLOSE TO CLIMATOLOGY. WE DO NOT HAVE ENOUGH CONFIDENCE TO CHANGE THIS FORECAST...EVEN THOUGH THE 06 UTC GFS MOS POP WAS GENERALLY A LITTLE LOWER AT 20 TO 30 PERCENT. IN FACT...WE DO NOT PLAN TO MAKE ANY BIG CHANGES TO THE FORECAST PACKAGE. WE DID NOTICE THAT THERE IS A WET MICROBURST POTENTIAL TODAY DUE TO THE STEEP THETA-E GRADIENT FROM THE SURFACE TO 550 MB...YIELDING A MDPI OF 2.5 (WELL ABOVE THE 1.0 THRESHOLD). && .AVIATION... PREVAILING VFR CONDITIONS THROUGH THE FORECAST PERIOD. EACH TAF SITE HAS TEMPO GROUPS TIMED FOR LATE MORNING/AFTERNOON CONVECTION. EXPECT CLEARING AFTER SUNSET WITH VFR CONDITIONS OVERNIGHT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ750...NONE. GMZ755...NONE. GMZ770...NONE. GMZ775...NONE. && AVIATION...BARRY REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 113 PM EDT SAT JUN 30 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 113 PM EDT SAT JUN 30 2007 /1213 PM CDT SAT JUN 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A GREATER NUMBER OF STORMS THAN NORMAL WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 40 MPH. A FEW STORMS COULD EVEN BRIEFLY REACH SEVERE LEVELS...CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK COLD FRONT WILL DROP INTO THE SOUTHEAST ON SUNDAY AND STALL ACROSS THE REGION ON MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE STALLED FRONTAL BOUNDARY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALLY HEAVY RAINFALL...ESPECIALLY ON MONDAY AFTERNOON. THE FRONT WILL DISSIPATE ON TUESDAY...BUT LINGERING MOISTURE WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO REMAIN IN THE FORECAST THROUGH THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT SAT JUN 30 2007 FLZ012-301915- BAY- 145 PM CDT SAT JUN 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BAY COUNTY... * UNTIL 215 PM CDT AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF UPPER GRAND LAGOON...OR 16 MILES NORTHWEST OF LYNN HAVEN...MOVING EAST AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
The Tallahassee radar (KTLH), 12 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported at the intersection of Miccosukee Road and Capital Circle NE.
Penny size hail was reported at the Governor Square Mall.
Nickel size hail reported near the Tallahassee Memorial Hospital.
Numerous trees were blown down in the Woodgate subdivision and damaged 13 homes. About 8,000 customers lost power when trees fell on power lines.
A few downed trees were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37801, 37802, 37803, 37804, 37805.